MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health professional reported that the cartridge did not advance and there was a patient contact.The surgery was completed on the same day with back up lens.Additional information will be requested.
 
Additional Manufacturer Narrative
The lens was returned in the nozzle entry area of a qualified company cartridge.An inadequate amount of viscoelastic was observed in the cartridge.Viscoelastic was observed in the cartridge tip only.The lens was pressed up instead of biased down per the instruction for use.Both haptics area misfolded adhered to the posterior side of the optic instead of the anterior.The extensive damage to the front wings may indicate a non-qualified handpiece was used.No tip damage observed.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.The file indicated the use of a qualified cartridge and a viscoelastic that is not qualified for the lens/cartridge combination used.The associated handpiece was not provided.It is unknown if a qualified product was used.Multiple requests for clarification have been sent.The facility is not giving any explanation as to what happened to the cartridge and/or clarification on what is meant by the phrase "the cartridge did not advance" as "cartridges" do not advance.The root cause for the reported event is most likely related to a failure to follow the instruction for use.The instruction for use instructs to bias the lens down before advancing the lens in the cartridge.Failure to follow this step may cause the lens to advance incorrectly causing delivery issues and/or damage.An inadequate amount of viscoelastic was observed in the cartridge.The instruction for use also instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ophthalmic viscosurgical device (ovd) in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ophthalmic viscosurgical device (ovd), which may result in damage.In addition, a non-qualified viscoelastic combination was indicated and the extensive damage to the front wings may indicate a non-qualified handpiece was used.The instruction for use instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company intraocular lens delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15427205
Report Number1119421-2022-01956
Device Sequence Number18020427
Product Code HQL
UDI-Device Identifier00380655095744
UDI-Public00380655095744
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.270
Device Lot Number15240801
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; OCCUCOAT OVD
Patient Age79 YR
Patient SexFemale